MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSEAL525RH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u93e3z.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a liver resection, the tip came off of two subsequent devices and fell into the sterile field.All fragments were retrieved with ease.A third device was used to complete the case with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/13/2020.Investigation summary: the device was returned with no apparent damage.In addition, the jaws were intact and not missing as reported by the customer.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All three tones were heard during functional testing (tone 1 is heard when the energy activation button is pressed; tone 2 is heard when tissue impedance threshold is reached and tone 3 is heard when the cycle is complete).There were no anomalies noted with the functionality of the device.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.

Brand Name
ENSEAL 5MM ROUND TIP 25CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10325552
Report Number3005075853-2020-03802
Device Sequence Number14175499
Product Code GEI
UDI-Device Identifier10705036000037
UDI-Public10705036000037
Combination Product (Y/N)N
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberNSEAL525RH
Device Catalogue NumberNSEAL525RH
Device Lot NumberU93E3Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date08/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; GENERATOR